Alert archive / New Mexico / High Wind Warnings in 2014

High Wind Warning 6, NWS Albuquerque, NM

March 15, 2014

NWS Albuquerque, NM issued this high wind warning at Mar 15, 2014, 4:53 AM MDT. It took effect at Mar 15, 2014, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2014, 4:53 AM MDT (10:53 UTC)
In effect from
Mar 15, 2014, 12:00 PM MDT
Expired
Mar 15, 2014, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WWUS75 KABQ 151053
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 AM MDT SAT MAR 15 2014

...STRONG TO VERY STRONG WINDS THIS AFTERNOON AND EVENING...

.A VIGOROUS UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE
FORECAST TO TRACK INTO NORTHERN AND CENTRAL NEW MEXICO TODAY...AND
MOVE SOUTH TO SOUTHEAST THROUGH THE REGION TONIGHT. STRONG TO VERY
STRONG NORTHWEST TO NORTH WINDS ARE FORECAST TO DEVELOP BY MID DAY
ACROSS WESTERN AREAS...AND BY MID AFTERNOON ACROSS THE PLAINS.
WINDS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN WILL WEAKEN
WITH SUNSET...BUT THEY WILL PERSIST ACROSS THE PLAINS THROUGH AT
LEAST MIDNIGHT.

NMZ501-504-506-507-151800-
/O.UPG.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/
/O.NEW.KABQ.HW.W.0006.140315T1800Z-140316T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-
453 AM MDT SAT MAR 15 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...THE NORTHWEST HIGHLANDS AND PLATEAU...AS WELL AS THE
  WEST CENTRAL MOUNTAINS AND HIGHLANDS.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS PEAKING AROUND 60 MPH.

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MID DAY
  THEN DIMINISH AROUND SUNSET THIS EVENING.

* VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY WELL
  BELOW 1 MILE IN DUST PRONE LOCATIONS.

* LOCAL IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT SOUTHWEST TO
  NORTHEAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS MAY
  BECOME AIRBORNE. FRAGILE STRUCTURES MAY FALL OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ502-505-508-520-522>524-151800-
/O.EXA.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SOUTHWEST MOUNTAINS-
LOWER RIO GRANDE VALLEY-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-
453 AM MDT SAT MAR 15 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

* LOCATION...THE CHUSKA AND SOUTHWEST MOUNTAINS...WEST CENTRAL
  PLATEAU...LOWER RIO GRANDE AND ESTANCIA VALLEYS...AND THE
  CENTRAL AND SOUTH CENTRAL HIGHLANDS.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 OR 55 MPH.

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MIDDAY THEN
  DIMINISH AROUND SUNSET THIS EVENING.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG
  CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. LOOSE AND
  LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ533-535>538-151800-
/O.EXA.KABQ.WI.Y.0016.140315T2000Z-140316T0600Z/
GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-
453 AM MDT SAT MAR 15 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* LOCATION...GUADALUPE...DE BACA...CHAVES...ROSSEVELT AND CURRY
  COUNTIES.  

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL STRENGTHEN QUICKLY AS A BACK DOOR COLD FRONT
  PUSHES SOUTHWARD DURING THE MID TO LATE AFTERNOON. THE STRONG
  WINDS WILL THEN PERSIST WITH GUSTS TO 50 MPH THROUGH THE
  EVENING. THE POTENTIAL EXISTS FOR THE STRONG WINDS TO PERSIST
  THROUGH THE LATE NIGHT HOURS AND INTO SUNDAY MORNING NEAR THE
  TEXAS BORDER.

* VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY
  FALLING WELL BELOW 1 MILE AS THE COLD FRONT PASSES.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG
  CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS HIGHWAY 60
  FROM CLAYTON TO VAUGHN. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ503-511-519-521-151800-
/O.CON.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/
FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-
453 AM MDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

* LOCATION...THE FAR NORTHWEST HIGHLANDS...SANDIA AND MANZANO
  MOUNTAINS AND ALBUQUERQUE METRO AREA.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 OR 55 MPH.

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MIDDAY THEN
  DIMINISH AROUND SUNSET THIS EVENING.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG
  CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. LOOSE AND
  LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ527>532-534-151800-
/O.CON.KABQ.WI.Y.0016.140315T2000Z-140316T0600Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
453 AM MDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* LOCATION...NORTHEAST PLAINS AND HIGHLANDS INCLUDING RATON 
  RIDGE AND JOHNSON MESA...EASTERN SAN MIGUEL AND QUAY COUNTIES. 

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...EXCEPT
  20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH ACROSS EASTERN
  PORTIONS OF THE NORTHEAST AND FAR NORTHEAST HIGHLANDS.

* TIMING...WIND SPEEDS WILL STRENGTHEN AS A BACK DOOR COLD FRONT
  PLUNGES SOUTHWARD DURING THE EARLY TO MID AFTERNOON. SPEEDS WILL
  THEN REMAIN STRONG THROUGH THE EVENING...ESPECIALLY NEAR THE
  EASTERN NEW MEXICO BORDER. THE POTENTIAL EXISTS FOR THE STRONG
  WINDS TO PERSIST THROUGH THE LATE NIGHT HOURS AND INTO SUNDAY
  MORNING.

* VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY
  FALLING WELL BELOW 1 MILE AS THE COLD FRONT PASSES.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY 
  STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS 
  HIGHWAY 64 AND 87 FROM RATON TO CLAYTON. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
2 follow-up statements
732 
WWUS75 KABQ 151744
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT SAT MAR 15 2014

...STRONG TO VERY STRONG WINDS THIS AFTERNOON AND EVENING...

.A VIGOROUS UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE
FORECAST TO TRACK INTO NORTHERN AND CENTRAL NEW MEXICO TODAY...
AND MOVE SOUTH TO SOUTHEAST THROUGH THE REGION TONIGHT. STRONG TO
VERY STRONG NORTHWEST TO NORTH WINDS ARE FORECAST TO DEVELOP BY
MID DAY ACROSS WESTERN AREAS...AND BY MID AFTERNOON ACROSS THE
PLAINS. WINDS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN WILL
WEAKEN WITH SUNSET...BUT THEY WILL PERSIST ACROSS THE PLAINS
THROUGH AT LEAST MIDNIGHT.

NMZ501-504-506-507-160100-
/O.CON.KABQ.HW.W.0006.140315T1800Z-140316T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-
1144 AM MDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* LOCATION...THE NORTHWEST HIGHLANDS AND PLATEAU...AS WELL AS 
  THE WEST CENTRAL MOUNTAINS AND HIGHLANDS. 

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS PEAKING AROUND 60 
  MPH.

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN AND PEAK DURING THE
  MID TO LATE AFTERNOON HOURS. WINDS WILL DIMINISH AROUND SUNSET.

* VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND MAY BE WELL
  BELOW 1 MILE IN DUST PRONE LOCATIONS.

* LOCAL IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT SOUTHWEST TO 
  NORTHEAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS MAY 
  BECOME AIRBORNE. FRAGILE STRUCTURES MAY FALL OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ502-503-505-508-511-519>524-160100-
/O.CON.KABQ.WI.Y.0016.140315T1800Z-140316T0100Z/
CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-
SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
1144 AM MDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...THE FAR NORTHWEST HIGHLANDS...SANDIA AND MANZANO 
  MOUNTAINS AND ALBUQUERQUE METRO AREA. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 OR 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS
  BEFORE DIMINISHING AROUND SUNSET. THE STRONGEST WINDS ARE
  EXPECTED DURING THE MID TO LATE AFTERNOON HOURS.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY 
  STRONG CROSS WINDS ON SOUTHWEST TO NORTHEAST ORIENTED ROADS. 
  LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ527>538-160100-
/O.CON.KABQ.WI.Y.0016.140315T2000Z-140316T0600Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
1144 AM MDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATION...THIS INCLUDES MUCH OF EASTERN NEW MEXICO.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL STRENGTHEN QUICKLY AS A BACK DOOR COLD FRONT
  PUSHES SOUTHWARD DURING THE MID TO LATE AFTERNOON HOURS. THE
  STRONG WINDS WILL THEN PERSIST WITH GUSTS TO 50 MPH THROUGH THE
  EVENING. THE POTENTIAL EXISTS FOR THE STRONG WINDS TO CONTINUE
  INTO SUNDAY MORNING NEAR THE TEXAS BORDER.

* VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY 
  FALLING WELL BELOW 1 MILE AS THE COLD FRONT PASSES. 

* LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG
  CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS INTERSTATE
  40. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
714 
WWUS75 KABQ 160045
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT SAT MAR 15 2014

...STRONG WINDS CONTINUING INTO THE EVENING...ESPECIALLY OVER THE
EASTERN PLAINS OF NEW MEXICO...

.STRONG NORTHERLY WINDS HAVE BEEN OBSERVED OVER MUCH OF NORTHERN
AND CENTRAL NEW MEXICO TODAY IN ASSOCIATION WITH A COLD FRONT AND
AN UPPER LEVEL DISTURBANCE. WINDS ALONG AND WEST OF THE CENTRAL
MOUNTAIN CHAIN WILL GRADUALLY WEAKEN INTO THE HOURS AFTER
SUNSET...BUT THEY WILL PERSIST ACROSS THE EASTERN PLAINS OF THE
STATE UNTIL MIDNIGHT. 

NMZ501-504-506-507-160145-
/O.EXP.KABQ.HW.W.0006.000000T0000Z-140316T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-
645 PM MDT SAT MAR 15 2014

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

WINDS ARE EXPECTED TO DECREASE IN SPEED AFTER SUNSET...AND THUS
THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE FOR WEST CENTRAL
AND NORTHWESTERN NEW MEXICO. SOME OCCASIONAL GUSTS TO 45 MPH MAY
OCCUR OVER THE NEXT COUPLE OF HOURS...BUT OVERALL WIND GUSTS WILL
BE TRENDING LOWER.

$$

NMZ502-503-505-508-511-519>524-160145-
/O.EXP.KABQ.WI.Y.0016.000000T0000Z-140316T0100Z/
CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-
SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
645 PM MDT SAT MAR 15 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

WINDS ARE EXPECTED TO DECREASE IN SPEED AFTER SUNSET...AND THUS
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR MUCH OF CENTRAL
AND WESTERN NEW MEXICO. SOME OCCASIONAL GUSTS TO 45 MPH MAY
OCCUR OVER THE NEXT COUPLE OF HOURS...BUT OVERALL WIND GUSTS WILL
BE TRENDING LOWER.

$$

NMZ527>538-160600-
/O.CON.KABQ.WI.Y.0016.000000T0000Z-140316T0600Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
645 PM MDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATION...THIS INCLUDES MUCH OF EASTERN NEW MEXICO.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE TO ADVANCE SOUTHWARD AS A
  BACK DOOR COLD FRONT PUSHES THROUGH THE PLAINS OF NEW MEXICO
  THIS EVENING. PERIODIC GUSTS TO 50 AND 55 MPH ARE EXPECTED
  THROUGH THE EVENING TOWARD MIDNIGHT.

* VISIBILITY...REDUCED IN AREAS OF BLOWING DUST AND LOCALLY 
  FALLING BELOW 1 MILE AS THE COLD FRONT PASSES. 

* LOCAL IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY 
  STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS SUCH AS 
  INTERSTATE 40. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME 
  AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

52

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 15, 3:33 AM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 15, 3:33 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 AM MDT SAT MAR 15 2014

.SYNOPSIS...
AS ONE STORM SYSTEM EXITS ANOTHER UPPER LEVEL TROUGH WILL DIVE SSE
OVER THE FORECAST AREA TODAY KEEPING PRECIPITATION IN THE FORECAST
EAST OF THE CONTINENTAL DIVIDE...AND ESPECIALLY FROM THE NORTHERN
MOUNTAINS EASTWARD. THE FOCUS FOR PRECIPITATION WILL SHIFT SOUTHWARD
ACROSS CENTRAL AND EASTERN AREAS THIS EVENING BEFORE THE SECOND
STORM SYSTEM EXITS SOUTHEASTWARD AFTER MIDNIGHT. STRONG WINDS WILL
BE THE MAIN WEATHER CONCERN THIS AFTERNOON WITH GUSTS FROM 50 TO
60 MPH ACROSS WESTERN ZONES AND GUSTS TO AROUND 50 MPH ACROSS THE
PLAINS. THE STRONG WINDS OUT WEST SHOULD END WITH SUNSET...BUT THE STRONG
WINDS ACROSS THE PLAINS SHOULD PERSIST THROUGH AT LEAST MIDNIGHT.
BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY...WHEN
WIDESPREAD FIRE WEATHER CONCERNS ARE POSSIBLE. LIGHT PRECIPITATION
CHANCES MAY INCREASE AGAIN TUESDAY AND TUESDAY NIGHT ALONG AND
EAST OF THE NORTHERN MOUNTAINS.

&&

.DISCUSSION...
MODELS SHOW PRECIPITATION CHANCES LINGERING THROUGH THIS MORNING
ACROSS THE SE AS OUR FIRST UPPER LOW EXITS. ALREADY RADAR IMAGERY
EARLY THIS MORNING SHOWS PRECIPITATION WINDING DOWN ELSEWHERE.
LATER IN THE MORNING THE NEXT UPPER LEVEL SYSTEM AND SURFACE COLD
FRONT SHOULD BEGIN TO GENERATE SOME NEW AREAS OF PRECIPITATION
FROM THE NORTHERN MOUNTAINS EASTWARD. AN UPPER LEVEL LOW PRESSURE
SYSTEM PROGGED TO SHIFT QUICKLY SOUTHWARD ACROSS THE NORTHERN AND
CENTRAL MOUNTAINS THIS AFTERNOON...THEN SOUTHEASTWARD ACROSS THE
SE PLAINS THIS EVENING...WILL STEER THE POLAR JET STREAM OVER
WESTERN NM. MEANWHILE...A 1004 MB SURFACE LOW ON NEW MEXICOS
EASTERN BORDER WILL KEEP THE SURFACE PRESSURE GRADIENT TIGHT. THE
NET IMPACT SHOULD BE WIND GUSTS IN THE 50 TO 60 MPH RANGE ACROSS
MUCH OF WESTERN NM. FARTHER EAST ACROSS THE PLAINS...STRONG WINDS
WILL BE DRIVEN MAINLY BY THE SURFACE PRESSURE GRADIENT AND A STOUT
BACK DOOR COLD FRONT THAT SHOULD REACH CLAYTON BY LATE MORNING.
WINDS OUT WEST WILL WEAKEN WITH THE LOSS OF ATMOSPHERIC MIXING
THIS EVENING...BUT THE SURFACE PRESSURE GRADIENT WILL REMAIN
STRONG ACROSS THE PLAINS THROUGHOUT THE NIGHT AND POSSIBLY INTO
SUNDAY MORNING. WILL ISSUE HIGH WIND WARNINGS AND WIND ADVISORIES
WITH THIS MORNINGS PACKAGE. ALTHOUGH THE ADVISORY WILL END AT
MIDNIGHT ACROSS THE PLAINS...THERE IS A STRONG POSSIBILITY THAT
LATER SHIFTS WILL NEED TO EXTEND IT THROUGHOUT THE NIGHT AND
MAYBE INTO SUNDAY MORNING.

A RIDGE OF HIGH PRESSURE ALOFT WILL SINK SOUTHEASTWARD OVER NM
SUNDAY AND SUNDAY NIGHT. TEMPERATURES WILL REBOUND SUNDAY OUT
WEST...BUT BRISK NORTH WINDS WILL KEEP READINGS COOL ACROSS THE
PLAINS.

AFTER 7 TO 23 DEGREES OF WARMING MONDAY...AN UPPER LEVEL TROUGH
CROSSING THE NORTHERN AND CENTRAL ROCKIES WILL SEND ANOTHER COLD
FRONT SOUTHEASTWARD THROUGH THE STATE TUESDAY CAUSING TEMPERATURES
TO FALL A FEW TO 18 DEGREES AGAIN TUESDAY. THE SYSTEM COULD
TRIGGER SOME SHOWERS OVER AND EAST OF THE NORTHERN MOUNTAINS
THROUGH TUESDAY NIGHT. AHEAD OF THE SYSTEM WINDS ALOFT WILL
STRENGTHEN AGAIN MONDAY LEADING TO FIRE WEATHER CONCERNS. WIND
GUSTS MAY PEAK NEAR 50 MPH AGAIN MONDAY JUST EAST OF THE CENTRAL
MOUNTAINS.

MODELS SUGGEST ANOTHER WEAK RIDGE OF HIGH PRESSURE ALOFT WILL
CROSS WEDNESDAY AND WEDNESDAY NIGHT. THEN...WIND SPEEDS MAY TRY
TO STRENGTHEN AGAIN THURSDAY AS ANOTHER UPPER LEVEL TROUGH PASSES
N OF NM CAUSING WINDS ALOFT TO STRENGTHEN.

44

&&

.FIRE WEATHER...
WINDY TO VERY WINDY CONDITIONS ON TAP TODAY AS A POTENT DRY SLOT
SHIFTS OVER CENTRAL AND WESTERN NM. AS WAS MENTIONED ON THE DAY
SHIFT FRIDAY THE CRITICAL FIRE AREA HAS BEEN TRIMMED QUITE A BIT.
COVERAGE OF WETTING PRECIP WAS QUITE SUBSTANTIAL FRIDAY EVENING
FOR MUCH OF THE REMAINDER OF THE WATCH AREA EXCEPT FOR THE EXTREME
SOUTHERN SECTION OF THE MIDDLE RIO GRANDE VALLEY. TEMPS ON LATEST
GUIDANCE HAVE TRENDED EVEN A LITTLE COOLER TODAY PUTTING ALL OF
THE ZONE BELOW NORMAL. WILL CANCEL WATCH FOR TODAY.

STRONG WINDS WILL TAPER OFF THIS EVENING OVER CENTRAL/WESTERN NM BUT
CONTINUE OVER THE EAST THRU THE OVERNIGHT. THERE WILL BE SOME LIGHT
PRECIP IN THE EAST HOWEVER DRY AIR SLIDING IN BEHIND THE COLD FRONT
WILL CREATE PRIMARILY VERY GUSTY SHOWERS. A RUMBLE OF THUNDER IS
ALSO POSSIBLE. RECOVERIES TONIGHT WILL TREND MUCH LOWER THAN THIS
MORNING FOR THE WEST AND REMAIN VERY GOOD ACROSS THE EAST. SUNDAY
WILL BE A TRANQUIL DAY WITH UPPER FLOW DECREASING AND WARMING TEMPS.

MONDAY STILL LOOKS TO BE THE GREATEST THREAT FOR WIDESPREAD CRITICAL
CONDITIONS. RIDGE TOP WINDS WILL INCREASE AS FLOW TURNS WEST AND A
DRY INTRUSION WORKS OVER THE AREA. STRONG DOWNSLOPE FLOW WILL TREND
TEMPS MUCH WARMER MOST AREAS...ESPECIALLY THE EAST. HAINES VALUES
STILL PROGGED AT 5 AND EVEN 6 FOR A FEW AREAS. SEVERAL HOURS OF
SINGLE DIGIT RH VALUES ARE EXPECTED FOR THE EAST. WINDS WILL REMAIN
BREEZY INTO MONDAY NIGHT AND RECOVERIES WILL BE POOR TO FAIR. TUESDAY
WILL BE A WILD CARD DAY FOR CRITICAL CONDITIONS DEPENDING ON HOW
FAR SOUTH AN UPPER WAVE MOVES INTO THE STATE. IF IT REMAINS WELL
NORTH THEN MORE CRITICAL CONDITIONS ARE POSSIBLE...HOWEVER IF IT
SHIFTS FARTHER SOUTH THEN COOLER TEMPS AND CLOUDS WILL LIMIT THE
COVERAGE.

THE REMAINDER OF THE WEEK LOOKS RELATIVELY TRANQUIL WITH WARMING
TEMPS AND LIGHT TO MODERATE DRY WESTERLY FLOW OVER THE STATE.

GUYER

&&

.AVIATION...
06Z TAF CYCLE
UPPER LOW IN CENTRAL NM STILL DRIFTING TO THE EAST AND WEAKENING A
BIT. ASSOCIATED SHRA WERE WINDING DOWN AS OF LATE EVE AND NOT
LIKELY TO SIGNIFICANTLY IMPACT TAFS FOR THE REST OF THE NIGHT. LOCAL
MVFR CIGS ARE STILL POSSIBLE FOR BRIEF PERIODS TIL 09Z OR SO IN
AND NEAR TAF SITES SAF AND LVS. MT OBSCURATIONS STILL POSSIBLE AT
TIMES MUCH OF THE NIGHT. DRY ON SATURDAY...BUT VERY STRONG WINDS
AREA LIKELY TO IMPACT WEST AND MUCH OF CENTRAL NM AND ALSO NE NM
BEHIND BACK DOOR FRONT SATURDAY AFTN. BLOWING DUST WILL ACCOMPANY
THE STRONGER WINDS. TAF SITES MOST LIKELY IMPACTED INCLUDE FMN...
ABQ...AEG...TCC AND VERY LATE IN FCST PERIOD ROW. SAF...LVS AND
GUP TO BE IMPACTED TO A LITTLE LESSER DEGREE.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  24  60  28 /   5   0   0   0
DULCE...........................  50  19  53  21 /  10   5   0   0
CUBA............................  50  19  54  23 /   5   5   0   0
GALLUP..........................  47  18  59  20 /   5   5   0   0
EL MORRO........................  46  18  53  22 /   5   5   0   0
GRANTS..........................  51  16  55  20 /   5   5   0   0
QUEMADO.........................  50  20  54  25 /   5   5   0   0
GLENWOOD........................  60  24  63  28 /   5   5   0   0
CHAMA...........................  46  15  48  18 /  20  10   0   0
LOS ALAMOS......................  45  25  52  29 /  10  10   0   0
PECOS...........................  46  21  50  27 /  20  20   0   0
CERRO/QUESTA....................  43  15  49  18 /  20  10   0   0
RED RIVER.......................  33  14  39  23 /  30  30   0   0
ANGEL FIRE......................  40  14  46  19 /  30  30   0   0
TAOS............................  43  18  52  21 /  20  10   0   0
MORA............................  44  20  49  26 /  30  30   0   0
ESPANOLA........................  54  23  58  27 /  10  20   0   0
SANTA FE........................  47  22  51  29 /  20  20   0   0
SANTA FE AIRPORT................  53  23  55  28 /  10  20   0   0
ALBUQUERQUE FOOTHILLS...........  58  31  55  32 /   5  10   0   0
ALBUQUERQUE HEIGHTS.............  57  30  57  35 /   5  10   0   0
ALBUQUERQUE VALLEY..............  59  30  59  35 /   5   5   0   0
ALBUQUERQUE WEST MESA...........  60  30  59  35 /   5   5   0   0
LOS LUNAS.......................  60  26  60  31 /   5  10   0   0
RIO RANCHO......................  60  29  58  34 /   5   5   0   0
SOCORRO.........................  62  34  61  35 /   5  10   0   0
SANDIA PARK/CEDAR CREST.........  54  24  53  31 /  10  20   0   0
TIJERAS.........................  54  27  54  31 /  10  20   0   0
MORIARTY/ESTANCIA...............  53  22  52  25 /  10  30   0   0
CLINES CORNERS..................  49  22  49  29 /  20  40   0   0
GRAN QUIVIRA....................  53  27  52  30 /  10  30   0   0
CARRIZOZO.......................  60  29  54  31 /   5  30   0   0
RUIDOSO.........................  55  26  48  31 /  10  50   0   0
CAPULIN.........................  46  19  46  26 /  30  10   5   0
RATON...........................  46  22  51  22 /  30  10   5   0
SPRINGER........................  51  22  53  25 /  30  20   5   0
LAS VEGAS.......................  52  19  50  27 /  30  20   0   0
CLAYTON.........................  58  24  51  31 /  20  10   5   0
ROY.............................  53  24  51  29 /  20  20   5   0
CONCHAS.........................  63  34  57  32 /  20  20   5   0
SANTA ROSA......................  60  32  54  33 /  20  30   5   0
TUCUMCARI.......................  64  33  55  31 /  20  20   5   0
CLOVIS..........................  63  31  50  32 /  20  40   5   0
PORTALES........................  64  32  52  30 /  20  50   5   0
FORT SUMNER.....................  66  34  55  33 /  20  50   5   0
ROSWELL.........................  73  35  57  29 /  10  30   5   0
PICACHO.........................  65  32  54  31 /  10  40   5   0
ELK.............................  60  28  49  29 /  10  50   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ502-503-505-508-511-519>524.

WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR
THE FOLLOWING ZONES...NMZ527>538.

HIGH WIND WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ501-504-506-507.

&&

44
Hazardous weather outlook, Mar 14, 6:02 AM MDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MDT FRI MAR 14 2014

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MDT FRI MAR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH WILL CROSS FROM THE WEST TODAY AND TONIGHT
WITH RAIN SHOWERS...MOUNTAIN SNOW SHOWERS AND ISOLATED
THUNDERSTORMS. A FEW INCHES OF SNOW IS POSSIBLE...MAINLY ABOVE 8500
FEET. MOST OF THE SNOW ACCUMULATION SHOULD END BY MIDNIGHT AND
FAVOR THE NORTHERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING AS ANOTHER STORM
SYSTEM DROPS SOUTHWARD THROUGH THE STATE. NORTHWEST WIND GUSTS
COULD REACH AROUND 50 MPH IN CENTRAL AND WESTERN AREAS. WIND GUSTS
AROUND 50 MPH MAY LINGER THROUGH THE EVENING ACROSS THE EASTERN
PLAINS AS A BACK DOOR COLD FRONT PLUNGES SOUTHWARD. THE WINDS WILL
PRODUCE AREAS OF BLOWING DUST WITH SIGNIFICANT VISIBILITY
RESTRICTIONS POSSIBLE. THE STORM SHOULD ALSO PRODUCE A FEW INCHES
OF SNOW ALONG THE CENTRAL MOUNTAIN CHAIN WITH EAST FACING SLOPES
FAVORED.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:56 PM MDTWind AdvisoryABQ37 hr

Nearby

High Wind Warnings in New Mexico, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.